Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS North Platte, NE

June 11, 20104 counties in Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 11, 2010, 11:43 PM CDT for 4 counties in Nebraska. It was in force for 10 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2010, 11:43 PM CDT (04:43 UTC)
Expired
Jun 12, 2010, 9:20 AM CDT
In force
10 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:05 AM CDTFLOODTaylor, NEA FOOT OF WATER IS COVERING HIGHWAY 91 FROM MILE MARKER 35 TO 37 CAUSING THE ROAD TO BE SHUTDOWN FROM BREWSTER TO TAYLOR. THIS IS A DELAYED REPORT THEREFORE TIME OF EVENT IS UNKNOWN.
Jun 12, 3:39 AM CDTFLOODTaylor, NETHE NORTH LOUP RIVER TAYLOR HAS CRESTED AT 7.27 FEET EXCEEDING THE PREVIOUS CREST OF 6.5 FEET SET ON JUNE 14 1951.
Jun 12, 4:55 AM CDTFLOODTaylor, NETHE BRIDGE OVER THE NORTH LOUP RIVER BETWEEN MILE MARKERS 124 AND 125 NORTH OF TAYLOR ON HIGHWAY 183 HAS BEEN COMPLETELY WASHED AWAY.
Jun 12, 6:03 AM CDTHEAVY RAIN 4.287 Sw Amelia, NETHE COOPERATIVE WEATHER OBSERVER NEAR SWAN LAKE REPORTED A 24 HOUR RAINFALL TOTAL OF 4.28 INCHES. THE CREEK ADJACENT TO THEIR PROPERTY IS OUT OF ITS BANKS AND DAMAGE TO THE RURAL ROAD IS EXPECTED.
Jun 12, 6:41 AM CDTHEAVY RAIN 815 W Taylor, NETHE LOUP COUNTY SHERIFF ESTIMATED OVER 8 INCHES OF RAIN IN HIS RAIN GAUGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WGUS53 KLBF 120443
FFWLBF
NEC071-089-115-149-121030-
/O.NEW.KLBF.FF.W.0004.100612T0443Z-100612T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM CDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 530 AM CDT

* AT 1141 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED    
  AREA. ADDITIONAL RAINFALL OF 2 TO 4 INCHES CAN BE EXPECTED OVER    
  THE NEXT 4 TO 8 HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BURWELL...TAYLOR...ALMERIA...CALAMUS RESERVOIR STATE RECREATION
  AREA...HORSESHOE BEND LAKE...KENT DIVERSION DAM STATE WILDLIFE
  MANAGEMENT AREA...ROSE AND SWAN LAKE.

AT 1135 PM CDT...LOUP COUNTY SHERIFF REPORTED JUST OVER 4 INCHES OF 
RAIN IN AN HOUR.

LAT...LON 4208 9864 4208 9875 4174 9875 4173 9925
      4174 9968 4231 9966 4217 9861

$$

SPRINGER
5 follow-up statements
896 
WGUS73 KLBF 120709
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 AM CDT SAT JUN 12 2010

NEC071-089-115-149-121030-
/O.CON.KLBF.FF.W.0004.000000T0000Z-100612T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD NE-LOUP NE-ROCK NE-HOLT NE-
209 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HOLT...
SOUTHERN ROCK...LOUP AND GARFIELD COUNTIES UNTIL 530 AM CDT...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES 
EXCEEDING FOUR INCHES WERE INDICATED ACROSS THE AREA.

HEAVY RAIN CONTINUES TO FALL IN SOUTHERN ROCK...SOUTHWEST HOLT AND 
THE NORTHERN PARTS OF LOUP AND GARFIELD COUNTIES. ADDITIONAL HEAVY 
RAIN IS EXPECTED TO MOVE IN FROM THE SOUTH LATE TONIGHT. RUNOFF FROM 
THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...BURWELL...TAYLOR...ALMERIA...CALAMUS RESERVOIR STATE 
RECREATION AREA...HORSESHOE BEND LAKE...KENT DIVERSION DAM STATE 
WILDLIFE MANAGEMENT AREA...ROSE AND SWAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4208 9864 4208 9875 4174 9875 4173 9925
      4174 9968 4231 9966 4217 9861

$$

SPRINGER
705 
WGUS73 KLBF 120800
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 AM CDT SAT JUN 12 2010

NEC071-089-115-149-121030-
/O.CON.KLBF.FF.W.0004.000000T0000Z-100612T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD NE-LOUP NE-ROCK NE-HOLT NE-
300 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HOLT...
SOUTHERN ROCK...LOUP AND GARFIELD COUNTIES UNTIL 530 AM CDT...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAIN 
WILL FALL BY MORNING. HIGHWAY 91 IS FLOODED AND IMPASSABLE BETWEEN 
BREWSTER AND TAYLOR.

FLOOD WATERS ARE MOVING DOWN THE LOUP RIVER AT TAYLOR WHICH IS NEAR 
7 FEET...FLOOD STAGE. A RIVER FLOOD WARNING WILL BE ISSUED SHORTLY. 

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...BURWELL...TAYLOR...ALMERIA...
CALAMUS RESERVOIR STATE RECREATION AREA...HORSESHOE BEND LAKE...KENT 
DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...ROSE AND SWAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4208 9864 4208 9875 4174 9875 4173 9925
      4174 9968 4231 9966 4217 9861

$$

CDC
124 
WGUS53 KLBF 120950
FFWLBF
NEC071-089-115-149-121630-
/O.EXT.KLBF.FF.W.0004.000000T0000Z-100612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 AM CDT SAT JUN 12 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1130 AM CDT

* AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH LIGHT TO MODERATE RAINFALL ACROSS   
  THE WARNED AREA.  RADAR HAS ESTIMATED RAINFALL ACCUMULATIONS       
  OF ONE TO SIX INCHES OVER THE WARNED AREA WITH MUCH OF THE AREA    
  EXCEEDING THREE INCHES.  AN ADDITIONAL INCH OF RAINFALL IS         
  POSSIBLE AS THE STORMS SLOWLY MOVE TO THE NORTHEAST.      

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BURWELL...TAYLOR...ALMERIA...CALAMUS RESERVOIR STATE RECREATION
  AREA...HORSESHOE BEND LAKE...KENT DIVERSION DAM STATE WILDLIFE
  MANAGEMENT AREA...ROSE AND SWAN LAKE.

* RECORD FLOODING IS OCCURRING ON THE UPPER LOUP RIVER BETWEEN       
  BREWSTER AND TAYLOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE MOVING DOWN THE UPPER LOUP RIVER AND HAS CRESTED AT 
7.27 FEET. THE PREVIOUS RECORD CREST OF 6.5 FEET WAS MEASURED BACK 
ON JUNE 14 1951.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4208 9864 4208 9875 4174 9875 4173 9925
      4174 9968 4231 9966 4217 9861

$$

JACOBS
854 
WGUS73 KLBF 121221
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 AM CDT SAT JUN 12 2010

NEC071-089-115-149-121630-
/O.CON.KLBF.FF.W.0004.000000T0000Z-100612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD NE-LOUP NE-ROCK NE-HOLT NE-
721 AM CDT SAT JUN 12 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN HOLT...
SOUTHERN ROCK...LOUP AND GARFIELD COUNTIES UNTIL 1130 AM CDT...

AT 718 AM CDT...RADAR INDICATED NO RAINFALL IN THE AREA AND NO 
SIGNIFICANT RAINFALL IS EXPECTED THIS MORNING.

RAINFALL OF UP TO 8 INCHES WAS ESTIMATED TO HAVE FALLEN IN THE 
WARNED AREA. THE NORTH LOUP RIVER AT TAYLOR CRESTED AT A NEW RECORD 
OF 7.27 FEET AROUND 330 AM. FLOOD WATERS DESTROYED THE BRIDGE ON 
HIGHWAY 183 NORTH OF TAYLOR. THE LOUP RIVER IS RECEDING. FLOODING 
HAS OCCURRED ALONG HIGHWAY 91.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BURWELL...
TAYLOR...ALMERIA...CALAMUS RESERVOIR STATE RECREATION AREA...
HORSESHOE BEND LAKE...KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA...ROSE AND SWAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS 
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR 
IN A VEHICLE.

&&

LAT...LON 4208 9864 4208 9875 4174 9875 4173 9925
      4174 9968 4231 9966 4217 9861

$$

CDC
882 
WGUS73 KLBF 121420
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 AM CDT SAT JUN 12 2010

NEC071-089-115-149-121434-
/O.CAN.KLBF.FF.W.0004.000000T0000Z-100612T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD NE-LOUP NE-ROCK NE-HOLT NE-
920 AM CDT SAT JUN 12 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
HOLT...SOUTHERN ROCK...LOUP AND GARFIELD COUNTIES IS CANCELLED...

EXCESS RUNOFF AND THE FLASH FLOOD THREAT HAS ENDED OVER THE WARNED 
AREA. STREAMS AND CREEKS IN THE WARNED AREA WERE BEGINNING TO 
RECEDE...HOWEVER MANY ROADWAYS REMAIN UNDERWATER AND AREA BRIDGES 
MAY HAVE BEEN COMPROMISED. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4208 9864 4208 9875 4174 9875 4173 9925
      4174 9968 4231 9966 4217 9861

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:43 PM CDT, 8 hours earlier.

Area forecast discussion, Jun 11, 3:43 PM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT FRI JUN 11 2010

.SYNOPSIS...
H5 TROUGH CONTINUES TO DIG INTO SOUTHERN CALIFORNIA ARIZONA THIS
AFTERNOON. NEXT DISTURBANCE INTO THE NORTHERN COLORADO
ROCKIES...EASTERN PLAINS OF WYOMING. SYSTEM FROM LAST NIGHT EJECTING TO
THE NORTHEAST THROUGH THE GREAT LAKES. SURFACE LOW OVER SOUTHWEST
KANSAS WITH STATIONARY BOUNDARY THROUGH MC COOK TO NEAR NORFOLK.

&&

.DISCUSSION...
MODELS IN BETTER AGREEMENT THIS AFTERNOON. ECHOES DEVELOPING ALONG
THE FRONT RANGE IN AREA OF UPPER DIFFLUENCE. LOW CLOUDS HAVE ONCE
AGAIN KEPT US CAPPED BUT WILL ERODE THOUGH THE EVENING HOURS
FREEZING LEVEL AROUND 15K AND PW'S STILL HIGH 1.30. EXPECT MCS TO
DEVELOP ONCE AGAIN TONIGHT SPREADING ACROSS THE NEBRASKA PANHANDLE
AND THEN MOVING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
THE NIGHT. HAVE GENERALLY FOLLOWED HPC QPF WITH A TREND TOWARDS
GFS WHICH OFFICES TO THE NORTH ARE LEANING TOWARDS. WILL CONTINUE
FLOOD WATCH SEE HYDROLOGY SECTION BELOW. GFS DRIES FORECAST AREA
OUT THROUGH THE DAY ON SATURDAY. TEMPERATURES WILL STRUGGLE INTO
THE 60S SATURDAY AND SUNDAY. BOTH MODELS PUSHING BOUNDARY FURTHER
SOUTH INTO KANSAS ON SATURDAY BUT HAVE CHANCE POPS GOING FOR THE
DAY SATURDAY. SATURDAY NIGHT THROUGH MONDAY HAVE CONTINUED CHANCES
OF THUNDERSTORMS AND RAINSHOWERS OVER THE CWA AS H5 LOW LIFTS
NORTHEAST INTO THE NORTHERN PLAINS. WEAK RIDGING TUESDAY THROUGH
THE END OF THE WEEK AS NEXT H5 LOW DROP OUT OF THE PACIFIC
NORTHWEST INTO THE NORTHERN PLAINS.

&&

.AVIATION...
PERSISTENT LOW LEVEL CLOUDINESS ACROSS SOUTHWEST AND NORTH CENTRAL
NEBRASKA SLOWLY LIFTING TO VFR LEVELS LATE THIS AFTERNOON...WITH
ONLY ISOLATED AREAS OF MVFR REMAINING. THIS SHOULD CONTINUE THROUGH
THE EARLY EVENING HOURS PRIOR TO THE ONSET OF WIDESPREAD CONVECTION.
UNSTABLE AND VERY MOIST ATMOSPHERE IN PLACE AND EXPECT CONDITIONS
NEAR THE STRONGEST STORMS WILL QUICKLY DETERIORATE TO MVFR AND BELOW
WITH HEAVY RAIN AND POTENTIALLY DANGEROUS WIND GUSTS. A COLD FRONT
MOVING THROUGH THE AREA WILL ALSO LEAD TO ADDITIONAL LOWERING OF THE
CEILINGS AND EXPECT WIDE SPREAD MVFR/IFR CONDITIONS TO MOVE IN DURING
THE EARLY MORNING HOURS WITH RESTRICTIONS TO VSBYS FROM LIGHT
FOG/LIGHT RAIN SHOWERS PERSISTING ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA.

&&

.HYDROLOGY...
LARGE SCALE RUNOFF ACROSS THE EASTERN SANDHILLS INTO PORTIONS OF
NORTH CENTRAL NEBRASKA...ROUGHLY SOUTHEAST CHERRY COUNTY INTO
WESTERN HOLT COUNTY...HAS LEAD TO NUMEROUS ROAD CLOSURES AS THIS
WATER CONTINUES TO MOVE TOWARD THE BIGGER RIVER BASINS. AS A RESULT
THE AREAL FLOOD ADVISORY WILL CONTINUE UNTIL MID EVENING. FARTHER
WEST THE NORTH PLATTE RIVER UPSTREAM OF LAKE MAC CONTINUE TO RUN
ABOVE OR NEAR FLOOD STAGE FROM LISCO TO LEWELLEN AND THE MOUTH OF
THE LAKE. OF CONCERN FOR BOTH OF THESE SITUATIONS IS THE ADDITION OF
RAINFALL AND SUBSEQUENT RUNOFF FROM CONVECTION EXPECTED AGAIN
TONIGHT. PERCEPTIBLE WATER VALUES CONTINUE TO RUN WELL ABOVE NORMAL
AND 70 DEW POINTS WERE CREEPING UP THE PLATTE RIVER VALLEY. 1-HR FFG
RUNNING BELOW AN INCH OVER MANY PLACES WHERE THE HEAVIEST RAIN HAS
FALLEN THE PAST 24 TO 48 HOURS. BUFKIT PROFILES SHOWING DEEP WARM
CLOUD DEPTH AS WELL SO EFFICIENT RAIN PROCESSES LOOK GOOD ENOUGH
THAT THIS FFG COULD BE MET OR EXCEEDED IN THE STRONGEST STORMS. AS A
RESULT HAVE KEPT THE FLOOD WATCH AS IS UNTIL 18Z SATURDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THROUGH SATURDAY
AFTERNOON FOR NEZ004-022>025- 035>038-056>059-069>071-094.

FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NEZ005>010-026>029.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...13
Hazardous weather outlook, Jun 11, 4:01 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
401 PM CDT FRI JUN 11 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-122115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
401 PM CDT FRI JUN 11 2010 /301 PM MDT FRI JUN 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

FLOODING IS OCCURRING OR HAS OCCURRED FROM THUNDERSTORMS WITH
VERY HEAVY RAINFALL THAT HAS FALLEN THE PAST 48 HOURS. NUMEROUS
ROADWAYS ACROSS NORTH CENTRAL NEBRASKA...ESPECIALLY FROM SOUTHEAST
CHERRY TO SOUTHERN ROCK COUNTY...HAVE BEEN WASHED OUT OR STILL
HAVE WATER RUNNING OVER THE ROADWAY. IT IS POSSIBLE THIS RUN-OFF
WILL CONTINUE THROUGH THE EVENING WHEN ADDITIONAL RAINFALL IS
EXPECTED.

WIDESPREAD RAIN AND THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ONCE
AGAIN. 1 TO 1 1/2 INCHES OF RAINFALL LOOK POSSIBLE OVER A
WIDESPREAD AREA...WITH LOCAL AMOUNTS OF 2 OR MORE. ADDITIONAL
RAINFALL IN WESTERN NEBRASKA COULD CAUSE AN ADDITIONAL RISE ON
THE NORTH PLATTE RIVER WHICH IS ALREADY AT FLOOD STAGE. IN THE
SANDHILLS AND PORTIONS OF NORTH CENTRAL NEBRASKA 3 TO 7 INCHES OF
RAIN HAS FALLEN OVER THE PAST 48 HOURS AND ANY ADDITIONAL RUN OFF
COULD CAUSE SIGNIFICANT FLOODING. RIVERS ACROSS NORTH CENTRAL
NEBRASKA ARE ON THE RISE WITH THE ELKHORN RIVER THE MAIN CONCERN
IN THE NEAR FUTURE.

SEVERE THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE OVER MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. THE AREA MOST
CONCERN IS ALONG AND SOUTH OF HIGHWAY 2. LARGE HAIL AND WIND GUSTS
OVER 60 MPH WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PERSISTENT MID LATITUDE PLUME OF MOISTURE IS EXPECTED TO
CONTINUE STREAMING IN OFF THE NORTH PACIFIC. IN COMBINATION WITH
GULF MOISTURE...A STATIONARY FRONT DRAPED ACROSS THE CENTRAL
PLAINS AND UPPER LEVEL DISTURBANCES MOVING OUT OF THE CENTRAL
ROCKIES...EXCELLENT FOCUS WILL BE AVAILABLE FOR RAINFALL.

RAINFALL TOTALS OF 1 TO 3 INCHES ARE POSSIBLE SATURDAY THROUGH
TUESDAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THIS
WOULD LIKELY PRODUCE FLOODING IN SOME AREAS AND PRODUCE
ADDITIONAL RISES ON THE NORTH PLATTE RIVER AND THE ELKHORN RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Special weather statement, Jun 11, 8:00 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT FRI JUN 11 2010

NEZ022-120145-
GARDEN NE-
700 PM MDT FRI JUN 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN COUNTY UNTIL
745 PM MDT...

AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHARDSON LAKE...OR 23 MILES NORTHWEST OF
OSHKOSH...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHARDSON LAKE...
  CRESCENT LAKE NWR...
  TRALNOR LAKE...
  MILES LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Local storm report, Jun 11, 8:53 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             CRESCENT LAKE NWR       41.74N 102.41W
06/11/2010  E1.00 INCH       GARDEN             NE   CO-OP OBSERVER

&&

BHIRSCH
Local storm report, Jun 11, 9:39 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             26 NE OSHKOSH           41.67N 101.99W
06/11/2010  E1.75 INCH       GARDEN             NE   PUBLIC

            50 MPH WIND GUSTS ALONG WITH GOLF BALL SIZE HAIL.

&&

BTAYLOR
Local storm report, Jun 11, 10:20 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     4 W BIG SPRINGS         41.06N 102.15W
06/11/2010  M62 MPH          DEUEL              NE   FIRE DEPT/RESCUE

&&

BTAYLOR
Local storm report, Jun 11, 10:23 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 PM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             8 S HYANNIS             41.88N 101.76W
06/11/2010  M1.75 INCH       GRANT              NE   TRAINED SPOTTER

&&

BTAYLOR
Local storm report, Jun 11, 11:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1139 PM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             3 S GRAINTON            40.78N 101.29W
06/11/2010  M2.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            THE REPORT ALSO STATED THAT ALL OF THE WINDOWS ON THE
            WEST SIDE OF THE HOUSE WERE BROKEN FROM THE HAIL.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:55 PM CDTAreal Flood AdvisoryLBFCuster4 hr
Jun 11, 8:25 PM CDTSevere Thunderstorm WarningLBFGarden50 min
Jun 11, 8:59 PM CDTSevere Thunderstorm WarningLBFFrontier35 min
Jun 11, 9:02 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant43 min
Jun 11, 9:26 PM CDTAreal Flood AdvisoryLBFGarden4 hr
Jun 11, 9:33 PM CDTSevere Thunderstorm WarningLBFDeuel42 min
Jun 11, 9:44 PM CDTTornado WarningLBFArthur, Grant31 min
Jun 11, 10:09 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith51 min
Jun 11, 10:13 PM CDTSevere Thunderstorm WarningLBFChase, Perkins47 min
Jun 11, 10:16 PM CDTAreal Flood AdvisoryLBFBlaine, Brown, Cherry, Hooker, Thomas12 hr
Jun 11, 10:16 PM CDTTornado WarningLBFGrant29 min
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith49 min
Jun 11, 10:44 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker46 min
Jun 11, 10:46 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Jun 11, 10:49 PM CDTAreal Flood WarningLBFHolt12 hr
Jun 11, 10:50 PM CDTSevere Thunderstorm WarningLBFChase, Perkins40 min
Jun 11, 10:52 PM CDTAreal Flood AdvisoryLBFChase, Hayes, Perkins3 hr
Jun 11, 10:53 PM CDTSevere Thunderstorm WarningLBFKeith52 min
Jun 11, 10:57 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson48 min
Jun 11, 11:03 PM CDTTornado WarningLBFLincoln, Perkins27 min
Jun 11, 11:10 PM CDTAreal Flood AdvisoryLBFBoyd, Holt5 hr
Jun 11, 11:12 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker48 min
Jun 11, 11:14 PM CDTTornado WarningLBFKeith, Lincoln31 min
Jun 11, 11:17 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock43 min
Jun 11, 11:20 PM CDTSevere Thunderstorm WarningLBFArthur, Grant40 min
Jun 11, 11:22 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler38 min
Jun 11, 11:31 PM CDTTornado WarningLBFLincoln, Perkins29 min
Jun 11, 11:33 PM CDTSevere Thunderstorm WarningLBFHayes42 min
Jun 11, 11:38 PM CDTTornado WarningLBFLincoln37 min
Jun 11, 11:56 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler34 min
Jun 11, 11:56 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln49 min
Jun 11, 11:59 PM CDTTornado WarningLBFLincoln31 min
Jun 12, 12:05 AM CDTSevere Thunderstorm WarningLBFCherry40 min
Jun 12, 12:20 AM CDTAreal Flood WarningLBFCuster, Lincoln, Logan, McPherson6 hr
Jun 12, 12:31 AM CDTTornado WarningLBFLincoln29 min
Jun 12, 12:52 AM CDTAreal Flood AdvisoryLBFCherry, Grant, Hooker, Sheridan6 hr
Jun 12, 12:58 AM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan47 min
Jun 12, 1:31 AM CDTAreal Flood AdvisoryLBFBlaine, Brown, Cherry, Keya Paha, Rock3 hr
Jun 12, 1:49 AM CDTAreal Flood WarningLBFBlaine, Brown, Cherry, Keya Paha, Rock6 hr
Jun 12, 1:58 AM CDTAreal Flood WarningLBFBoyd, Holt6 hr
Jun 12, 3:17 AM CDTAreal Flood WarningLBFHolt, Wheeler6 hr
Jun 12, 6:08 AM CDTRiver Flood WarningLBFHolt7 days
Jun 12, 6:12 AM CDTRiver Flood WarningLBFLincoln18 hr
Jun 12, 6:58 AM CDTAreal Flood AdvisoryLBFCuster, Lincoln, Logan, McPherson9 hr
Jun 12, 9:26 AM CDTAreal Flood AdvisoryLBFGarfield, Holt, Loup, Rock6 hr
Jun 12, 10:03 AM CDTAreal Flood AdvisoryLBFBlaine, Brown, Cherry, Thomas6 hr
Jun 12, 12:32 PM CDTFlash Flood WarningLBFGarfield5 hr
Jun 12, 4:45 PM CDTAreal Flood WarningLBFBoyd17 hr
Jun 12, 4:59 PM CDTAreal Flood AdvisoryLBFBlaine, Brown, Cherry, Custer, Garfield, Holt and 6 more12 hr
Jun 12, 6:35 PM CDTAreal Flood WarningLBFChase, Hayes3 hr

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.